Doctors have issued a warning about a potentially-fatal batch of heroin which has killed one man and led to a significant increase in overdoses among drug users.
A total of five patients have been taken to Milton Keynes Hospital for treatment so far.
Emergency medicine consultant Vimal Desai said doctors would usually expect to see one or two overdose cases a week but had seen all five in just 48 hours at the end of last week.
He added: “The reaction suggests an overdose of heroin, which appears to be a lot more potent than normal.
"It slows down their breathing and knocks their consciousness-level down.
“We would like to warn anyone thinking of taking these drugs that it may be a more potent batch, which can have a much more detrimental effect and can be fatal.”
Police have confirmed they are investigating the death of a man.
More top news
Cloudy, breezy, occasionally damp but mild for December.
A little girl has been reunited with her missing toy bunny just in time for Christmas with the help of a month-long Twitter campaign.
Elodie Harper blogs about meeting the teachers who choose to work with the most challenging children - and what motivates them.